Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Taking amlodopine. Edema all over legs. Fast heart rate. Blood pressure under control. How to go ahead?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
Aged 69 years hypertensive taking ccb like Amlodopine and a Diuretic hydrazide since year ,odema all over leg and
feet lessened,bloodpressure under control but new trouble pulse increased to 82 to 95 perhaps indicating cardio problems;EKG does not show abnormality.
How to go ahead?
Posted Thu, 7 Nov 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Ram Choudhary 46 minutes later
Brief Answer:
switching Amlodipine is advisable

Detailed Answer:
Hi Mr XXXXXXX
Welcome to health care magic.
Amlodipine is a good antihypertension medicine but some patients may develop edema feet and in that case the drug should be stopped.
Another set of patients develop fast heart rate with the same drug.
Surprisingly you have both the troubles.
I think you should switch to some other antihypertensive regime under supervision of a local physician.
ACEI or ARB are good options if your physician finds you fit for them.
I hope the advise will be helpful for you.
Above answer was peer-reviewed by
 
Follow-up: Taking amlodopine. Edema all over legs. Fast heart rate. Blood pressure under control. How to go ahead? 1 hour later
Combination drug like Newetel (telisartan and diuretic hdrothiazide) administered for long lowered diastole and systole below normal ie.ARB+Diuretic.There is also much associated bodyache. Would u pse suggest some better alternative?
 
 
Answered by Dr. Ram Choudhary 19 hours later
Brief Answer:
start ARB or ACEI in low dose and without combination

Detailed Answer:
Hi Mr XXXXXXX
Welcome back.

The ARBs are themselves the very best medicines and have very good efficacy profile. Another class of drugs are ACE inhibitors which also bear comparable efficacy but tolerance is slightly less.
The symptoms could have been due to Hydrochlorthiazide part.

You can revise the drugs without diuretic and start at half the dose that gave symptoms and low BP.
Keep a close watch on Blood pressure for initial period, take them under supervision of a local physician.

A baseline ECG and Kidney function test is mandatory before these drugs can be tried.

I hope the advise will be helpful.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor